Hi , here's an update,
and it's time to vent....
Ive injected 5 times now with the auto injectors, and getting very bad site reactions. With the very first one, i didnt get a site reaction, not even a little red mark. Nothing! From the 2nd one on, it's been a different story.
After 4-5 days they fade, but the discolouration is still there weeks after. And forget about the discolouration, if that was all, Id ignore them! But not the case. My site reactions turn tomato red, they are raised patches, look like welts, they are so sore, so sore that it hurts to walk.... I can walk perfectly fine with arthritis. Im not in constant pain with arthritis. I can go swimming with arthritis with the site reactions, they limit what i can do because they are so sore. I am able to do less so far on enbrel and it is really bothering me. Worse is the pain and the discomfort these site reactions are causing me. One time, the reactions was 7 inches , half my upper leg as I am a small person. I almost cried walking on it...so sore. My upper leg (thigh) on that side also was very swollen. The last one on my tummy grew only to 3.5 inches but my whole lower stomach on my right side swelled up too. not just around the injection site but the entire area. Now after 3 days since the shot, it is still swollen but the "rash" has faded in colour and it's not raised anymore. It hurts to run and bend still. I worry about the swelling. I dont mind if benedryl worked but last time I took benedryl and used hydrocortesone cream as prescribed...and they did nothing. Benedryl made me feel drugged up for 3 days. I might as well say I am on benedryl and enbrel if someone asks me what medication Im on!!!! I shouldnt have to take benedryl 4 days in a row. Yes I get great sleep but taking it day and night leaves me groggy and I have 2 small kids to look after. Plus I dont want to take benedryl day after day...it doesnt seem right or safe.
Ive tried icing before and after the injection, without luck. And because I have been on enbrel only a short time, Ive never injected in the same site. Ive been careful about this and have always used alternative sites so I know this is not the problem. I think I may have to come off enbrel and that's what my dr says too.
My doctor is well aware of this. I havent been able to see him yet as he's on holiday but next week we are going to try something else. He wants me to try the syringe and see if I get reactions as bad. Now I cant give myself the needle...needle phobia...in fact my husband has been giving me the auto injection so no way can i give myself the needle. I only did it once with the nurse in my house initially but i cant even bring myself to give myself the auto injector at home. My husband is comfortable with the autoinjector but not a needle. I am willing to try the needle if i can go to a walk in dr or a lab to get it done. Unfortunately I live over 1 hr from my Rheumy and he doesnt have a nurse in his office. Only a secretary. I dont know if he would give me the needle , if he does that.... but at the same time it would be hard to travel to his office eveyr week. I dont even drive and I would have to rely on my husband who works. My kids also go to their little schools and I am the only one who can pick them up ...so dont know how it would work if I have to travel one hour every week to get the enbrel needle.... but i guess Im willing to try it. I wonder if a walk in dr could do it or a nurse at a lab or even if they could sign me up for a home nurse to come to my home to do it. I dont know. Hopefully it works out. Id like to stay on enbrel to see how it works for me. Im yet to see full effects but Im only really a month into it. I have heard site reactions decrease the longer you are on the drug but the site reactions are worse than my arthritis symptoms, it is just not worth it for me. It's scary your whole lower stomach swelling up. I dont know how long this latest reaction will last but the other ones lasted a whole week, it was almost time to do the next injection by the time the old ones stopped bothering me, and interfering in my life, and like I said they are not even completely gone weeks later. Something is wrong. My body hates enbrel. I am not too keen on taking enbrel but I thought to myself what choice do I have... I have arthritis and despite the serious warnings attached to the drug, I thought it works really well for some people and if my dr thinks I need it, trust him and see how it helps me. I was willing to try it , maybe not in the long term, but for the short time just to see how it helps. Looks like my experience with it will be shorter than I thought it would be.
I was hoping Id have no problems with enbrel. But no such luck. This is crazy.